Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 51, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Sep 4, 2022, 3:07 PM CDT for Macon County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2022, 3:07 PM CDT (20:07 UTC)
- Expired
- Sep 4, 2022, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Macon County, IL
The radar
The Lincoln radar (KILX), 38 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 3:30 PM CDT | FLASH FLOOD | Forsyth, IL | WATER FLOWING OVER A RESIDENTIAL ROAD IN FORSYTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281
WGUS53 KILX 042007
FFWILX
ILC115-042315-
/O.NEW.KILX.FF.W.0051.220904T2007Z-220904T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
307 PM CDT Sun Sep 4 2022
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Northern Macon County in central Illinois...
* Until 615 PM CDT.
* At 306 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Decatur, Forsyth, Warrensburg, Argenta, Oreana and Niantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3990 8917 4002 8875 3993 8875 3984 8917
FLASH FLOOD...RADAR INDICATED
$$
251 follow-up statement
344 WGUS73 KILX 042314 FFSILX Flash Flood Statement National Weather Service Lincoln IL 614 PM CDT Sun Sep 4 2022 ILC115-042324- /O.EXP.KILX.FF.W.0051.000000T0000Z-220904T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Macon IL- 614 PM CDT Sun Sep 4 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM CDT THIS EVENING FOR NORTHERN MACON COUNTY... The heavy rain has ended and flood waters are receding. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3990 8917 4002 8875 3993 8875 3984 8917 $$ 37
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 2:28 PM CDT, 39 minutes earlier.
Area forecast discussion, Sep 4, 2:28 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 228 PM CDT Sun Sep 4 2022 .SYNOPSIS... Issued at 228 PM CDT Sun Sep 4 2022 Scattered showers and a few thunderstorms will continue across the area through Tuesday, with a very slow moving storm system across the region. By mid week, rain chances will end from north to south, as high pressure becomes dominant over the Great Lakes. Expect humid conditions to continue, though temperatures will not be excessively warm. && .SHORT TERM...(Through Monday night) ISSUED AT 228 PM CDT Sun Sep 4 2022 Upper level low pressure continues to spin across the St. Louis area this afternoon, with showers and isolated storms rotating around it. Recently, a more pronounced but narrow band of heavier showers formed roughly along I-72 from Springfield to Champaign. SPC mesoscale analysis shows this region favored for a few weak funnel clouds, with RAP guidance suggesting this potential lingering through sunset. By mid evening, much of the shower activity should be more focused just north of I-70. The upper low will meander across the region through Monday, with more of the surface reflection closer to the Ohio River. Showers and thunderstorms will remain scattered across the forecast area, though coverage toward Peoria and Galesburg will be more isolated, and the greatest coverage on Monday will be near and south of I-70. && .LONG TERM...(Tuesday through Sunday) ISSUED AT 228 PM CDT Sun Sep 4 2022 A fairly interesting upper level pattern will emerge this week. Not a lot of movement expected through Wednesday, as the heat dome remains in place over the western U.S., and the synoptic models show a piece of the upper trough closing off over the lower Mississippi Valley. With time, the western high will get squished between the lower Mississippi Valley low, a tropical system moving up Baja California, and a deepening trough moving out of Canada. The European model consequently closes off an upper low over the Dakotas this weekend, while the GFS holds off until Sunday and develops it over northwest Missouri. This introduces quite a bit of uncertainty with the rain chances for the upcoming weekend. Blended guidance appears to lean more toward the European solution, but with the significant variations in models, see no reason to deviate from it at this time. Temperatures will edge up slowly and peak in the 80-85 degree range mid to late week, cooling during the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1220 PM CDT Sun Sep 4 2022 IFR ceilings hanging on around midday from KBMI-KSPI west, but have been contracting on the northern and southern flanks. May take a couple hours to fully erode, with all central Illinois terminals above 3000 feet by around mid afternoon. Have introduced a VCTS mention from KSPI-KCMI from about 21Z-02Z with a more favored zone for convection shown on high-res models. While VFR conditions are expected during the evening, a rapid deterioration is likely after 06Z. HREF probabilities of ceilings below 1,000 feet are in the 50-80% range at most sites by 10Z. KPIA may end up being more in the low MVFR range, but will continue to mention ceilings below 1,000 feet there as additional model guidance is evaluated. Modest improvement is expected by mid morning, but ceilings likely to remain MVFR at the end of the forecast period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Sep 4, 3:01 PM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 301 PM CDT Sun Sep 4 2022 ILZ027>031-036>038-040>057-061>063-066>068-071>073-052015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 301 PM CDT Sun Sep 4 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Scattered storms are possible this evening. Severe weather is not expected, but locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered afternoon and evening thunderstorms are possible across central Illinois Monday through Tuesday, mainly east of the Illinois River. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. 25
In the hours before
Local storm report, Sep 4, 10:19 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1019 AM CDT SUN SEP 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 S OREANA 39.92N 88.87W
09/04/2022 M1.25 INCH MACON IL COCORAHS
COCORAHS STATION IL-MA-29 ORENAA 1.3 S.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 11:18 PM CDT | Flash Flood Warning | ILX | Macon | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.